... is experiencing severe itching, some dizziness, difficulty breathing, nausea and just overall not feeling well on a daily basis. He wants to discontinue taking the Brilinta but the cardio doctor said he has to take it for a year. It's been about 6 months now and he's going crazy, he says he can't stand it any longer. Are there any more of you out there experiencing the same problem? And if so what have you done about it?
I just recently started taking Brilinta after 2nd stent implant. Took Plavix and Effient with 1st stent and had very severe reactions to both. I am having the difficulty breathing and a little dizziness but have not noticed itching. Has your husband tried Benadryl for it? Would certainly suggest calling cardiologist first to make sure they can be taken together. I take it for allergies and have not had a problem. My doctor said I would only have to take the Brilinta for a month so I don't yet know any further treatment plan with other blood thinners.
I've been on Brilinta since November, 2011, due to having severe allergic reactions to Plavix and Effient. Had severe allergic reactions to Plavix and Effient and was unable to be desensitized to either of them. Had severe allergic reactions to Brilinta as well, but was able to be desensitized (for the most part) to it. The only reaction I still have, and will continue to have, is the shortness of breath (even when simply sitting).
Your husband could look into the desensitizing of Brilinta, but would have to be off of it for at least 5 days first, then have the desensitization done. The itching can make you feel like you're going insane, the dizziness is scary as all get out, the overall not feeling well gets tiresome, and the difficulty breathing/shortness of breath is a pain. People don't realize that those aren't "side effects" of the blood thinner, but are actual allergic reactions... and can thus be deadly.
I have to remain on Brilinta FOR LIFE, and am not looking forward to never being able to breath properly (and being careful of even a tiny scratch due to the heavy bleeding and inability to clot quickly). I highly suggest, if your husband's cardiologist will not look into him being desensitized to NOW, that he makes sure if they ever attempt to place him on blood thinners again, that he go through the desensitization first.
I even had to list being allergic to Plavix and Effient on all my medical records (doctors, hospitals, pharmacy) as to avoid any future allergic life altering reactions. Good luck to him, and I know his pain...
This is an old post but I will add my two cents in case anyone else is reading these responses. First of all, if you are on Brilinta do not stop taking it until your doctor prescribes a different medication. The risk of sudden heart attack goes up exponentially if you stop the medication immediately. When you start taking whatever new anticoagulant your doctor prescribes make sure you take the appropriate loading does for that medication so there is little interruption in your state of anti-coagulation.
I would suggest asking your doctor to switch you to Effient (Prasugrel). You only have to take it once a day instead of the twice a day regime that is required with Briliinta. Also Effient does not have the side effect of severe shortness of breath.
As far as being allergic to an anti-coagulant, desensitizing is not an option or even possible. You do not want to be in a state where you do not have the medication on board and it's anti-coagulation effect as suggested in someone's earlier post.
The time frame of taking the medication for one year actually refers to being anti-coagulated for one year. It does not matter which anti-coagulant is used. This is to get the stent safely past the danger period at which it might occlude due to fibrinogen build up.
I have been prescribed brillinta by my doctor after angioplasty and I have been taking it for four and half months. Four days back, I coughed up blood while coughing at night. On consultation one cardiologist suggested to stop brillinta while my doctor asked it to take for at least for one year. Please advise if someone had similar problem. I had stopped taking brillinta for two days and the bleeding stopped. But when I started again yesterday, the bleeding started again.
A. M. Gautam , Lucknow ,india
I am also taking brilinta for last 1.5 weeks. I feel week and general malaise.
Please keep folllowing in mind (I am not a doctor but alternative medicine enthusiast):-
a) Dosing is decided based on clinical trials and other empirical methods. It is NOT based on pure chemistry. It is a guess at its best.
b) One size fits all is absurd. A 200 lb man will need more medication that a 110 lb own. Yet FDA approves (based on big pharma advice) same dosage for all.
c) This is a platelet inhibitor-- which is not required after the stents is covered with endothelial layer (protective layer that coats all arteries for blood flow. For doctor to claim that it is still necessary is "only" based on drug company recommendation (which is biased to sell more pills).
d) I can not imagine it will take a year for endothelial to cover the stents. Nature is much more effecient.
e) Ask past Plavix users-- I think they were only taking it for a month or two.
f)Common sense argument: Nature clots the blood in 1-2 minutes. Why wouldn't Nature provide endothelial protection to stent in a month. Buying time for Endothelial protection is the ONLY reason to use Brilinta or any other similar drug.
These drugs companies and docs are not God. reduce the dosage, you may will feel better.
Also please try vegeterian diet if you really want to get better. Please read Dean Ornish book on reversing arterial disease. Also consider chelation+ Ozone therapy (none of these are these endorsed by main stream medicine). good luck.
Yea this drug is horrible my father had three blockages march of this year he recieved 3 stints and was perscribed Brilinta afterwards and after 8 days of taking it had a stroke lost use of his right side & his speech and severe bleeding on the brain and had to have emergancy brain surgery and is still having complications and were just at a loss,
I see the parent company AstraZenecca lied about there trials saying it was tested in over 20 countries & come to find out it was only in 2 countries this company has a track record of creating these drugs & pushing them on the market and rolling the dice on what damage it does to inocent famlies my prayers to all the famlies this affected and I hope we can come together to get this off the market.
I am female, 74 and been on 3 types of blood thinner, latest is Brilinta. The breathless started shortly after 1st dose. Occasional abdomen pain and occasional nausea.
I am on 2 x 90mg a day. I have only taken for 3 days, but am dropping dose to 1 x 90g to see if it makes a difference. Cardio, pharmacist , GP
Don't take much notice. I can't live like this, daily . I will give Brilinta a month and take it from there. If necessary I will stop it and take consequences.
Hi I have had 2 stents placed around 2 weeks back and was put on Brilinita 2 tablets of 90 mg each per day. Ever since I have started using this medication, I have had a headache all around my head - its not very painful but it is annoying, seems like slight electricity in my head all the time, along with this I am having chest pain on my right side which comes and goes - my cardiologist told me its got nothing to do with Brilinta - I am not too sure as my other issues such as blood pressure and diabetes is very much in control. Nothing else is wrong with me. Anyone else has had similar effect while using Brilinta?
The last time my husband had the stent procedure, his doctor put him on Plavix. (He also had terrible side effects with the other medsj after his first procedures.) He had a horrible time with it again this time. Then he remembered that one of the nurses in the hospital told him about a fairly new med, Effient, so my husband asked his doctor that he wanted to try It. It was Effient. He was on Effient for one year, with less bad side effects than with any of the other declotters. But when the year was up, he decided he would stop taking the med and take his chances... against his doctor's advice.
I have been on the drug since april and developed many symptomscthat i want to stop it so i just did today cause noone will listen , i am making my wife crazy too with the complaining and sleepless nights. i never had this with plavix so i will be resuming plavix and aspirin tomorrow , cause i dont want to tolerate the pain anymore. Its that what my body says I'm going to listen.
- Brilinta Information for Consumers
- Brilinta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Brilinta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Feb 2013 • 3 answers
Posted 4 Oct 2013 • 2 answers
Posted 20 Dec 2014 • 1 answer
I'm 62 and recently had 3 stents placed. I'm on Brilinta and have had no issues other than bleeding?
Posted 13 Feb 2016 • 1 answer
Posted 7 Sep 2016 • 0 answers